New Mexico, 2015Drought in New Mexico, February 1 to 28, 2015
February 1 to 28, 2015 · NWS EPZ · 1 event in 1 county or zone
Rain which fell in late January helped to improve the drought conditions over the Gila Region in February.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain which fell in late January helped to improve the drought conditions over the Gila Region in February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jan 31, 2:46 PM MST, 9 hours 14 minutes earlier.
Area forecast discussion, Jan 31, 2:46 PM MST, 9 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
246 PM MST SAT JAN 31 2015
.SYNOPSIS...
THE STORM SYSTEM THAT HAS DELIVERED RAIN AND MOUNTAIN SNOW TO THE
REGION WILL CONTINUE TO DROP TO OUR SOUTH TONIGHT AND TOMORROW
BRINGING AN END TO THE PRECIPITATION THREAT. PARTIAL CLEARING IS
EXPECTED SUNDAY BUT TEMPERATURES WILL REMAIN A BIT BELOW NORMAL AS A
WEAK COLD FRONT NOSES IN FROM THE EAST. FOR THE UPCOMING WEEK AHEAD
DRIER AIR WILL BE IN PLACE ALLOWING FOR MOSTLY CLEAR SKIES AND
TEMPERATURES WARMING UP ABOVE NORMAL FOR THE REGION.
&&
.DISCUSSION...
AFTERNOON WATER VAPOR IMAGERY SEEMS TO SUGGEST THAT THE CENTER OF
THE UPPER LOW THAT HAS BEEN RESPONSIBLE FOR OUR RECENT SPAT OF
UNSETTLED WEATHER HAS REORGANIZED SOUTHWARDS OVER NORTHWESTERN
SONORA IN MEXICO. WITH ADDITIONAL ENERGY ROTATING DOWN THE BACK
SIDE OF THIS FEATURE IT WILL CONTINUE TO SINK SOUTH OVER THE SEA
OF CORTEZ DURING THE NEXT 24 HOURS. THIS WILL BEGIN TO SHUT OFF
THE UNUSUALLY MOIST FLOW ALOFT OVER THE AREA AND PREVENT
ADDITIONAL UPPER IMPULSES FROM ROTATING OVER THE REGION. AS A
RESULT POPS HAVE BEEN BROUGHT DOWN CONSIDERABLY FOR THE OVERNIGHT
HOURS WITH ONLY ISOLATED SHOWER ACTIVITY EXPECTED AFTER MIDNIGHT
AND SNOW LEVELS REMAINING ELEVATED AT AROUND 8000 FEET. ALL WINTER
RELATED ADVISORIES WILL BE ALLOWED TO EXPIRE ON TIME AS ANY
ADDITIONAL PRECIPITATION OVERNIGHT WILL BE ON THE LIGHT SIDE.
MEANWHILE THE NORTHERN BRANCH OF THE JET WILL MANAGE TO BRING DOWN A
QUICK HITTING SHORTWAVE OVER THE AREA EARLY SUNDAY. THIS WILL RESULT
IN A FEW ADDITIONAL CLOUDS OVER THE REGION SUNDAY AND HELP BRING IN
ANOTHER BACK DOOR COLD FRONT FROM THE EAST. THIS FRONT WILL BE
RATHER WEAK BUT SHOULD KEEP TEMPS BELOW NORMAL FOR ONE MORE DAY
DESPITE SOME SUNSHINE BREAKING THROUGH THE CLOUDS. WITH CLEARING
SKIES SUNDAY NIGHT SOME PATCHY DENSE FOG COULD OCCUR DUE TO MOIST
SURFACE CONDITIONS IN THE WAKE OF RECENT RAINFALL.
BEGINNING MONDAY AND CONTINUING THROUGH THE REST OF THE WEEK AHEAD
THINGS ARE LOOKING VERY GOOD FOR THE AREA. DRY NORTHWEST FLOW WILL
PREVAIL AS RIDGING TAKES OVER ACROSS THE SOUTHWESTERN STATES. TEMPS
WILL WARM TO ABOVE NORMAL WITH ONLY OCCASIONAL HIGH CLOUDS
ASSOCIATED WITH WEAK DISTURBANCES ROUNDING THE RIDGE. ANOTHER BACK
DOOR FRONT WILL ARRIVE THURSDAY. THIS FRONT WILL ALSO BE WEAK AND
ONLY SLOW DOWN THE INEVITABLE WARMING THAT WILL CONTINUE INTO NEXT
WEEKEND.
&&
.AVIATION...VALID 01/00Z-02/00Z...
SPOTTY SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON
WITH ISOLATED THUNDER POSSIBLE IN PARTS OF SE HUDSPETH COUNTY EARLY.
SHOWER COVERAGE WILL DECREASE THROUGH THE OVERNIGHT HOURS.
AS OF 22Z CEILINGS ACROSS THE AREA HAVE MOSTLY LIFTED INTO THE
1500-2500 FOOT RANGE... WITH A FEW AREAS EVEN BREAKING INTO BRIEF
VFR CONDITIONS. WITH THE LACK OF DAYTIME HEATING AND CONTINUED LOW
LEVEL MOISTURE IN PLACE...CEILINGS WILL LIKELY REDEVELOP AFTER
MIDNIGHT TONIGHT WITH BKN-OVC020 PREVAILING ALONG/SOUTH OF A
LSB-DMN-LRU LINE. STEADY BUT LIGHT WINDS WILL MITIGATE WIDESPREAD
FOG CHANCES BUT VISIBILITIES IN THE 3-5SM RANGE ARE A GOOD BET IN
MORE SHELTERED AREAS...WITH BRIEF IFR CONDITIONS.
LOW CLOUDS WILL BREAK UP BY MIDDAY TOMORROW WITH VFR CONDITIONS
PREVAILING. WINDS WILL SHIFT TO THE NORTHWEST AS WELL BUT REMAIN
LIGHT.
&&
.FIRE WEATHER...
DOUBLE-BARRELED UPPER LOW OVER REMAINS OVER THE LOWER COLORADO RIVER
VALLEY THIS AFTERNOON...WITH THE SOUTHERN LOW CENTERED OVER THE
NORTHERN GULF OF CALIFORNIA STARTING TO BECOME DOMINANT. THE LOW
WILL CONTINUE TO SLIDE TO THE SOUTH OVERNIGHT. PERIODS OF RAIN AND
HIGH ELEVATION SNOW SHOWERS WILL CONTINUE INTO THIS EVENING ALONG
WITH PATCHY FOG IN THE HIGHER TERRAIN...WHICH MAY SPREAD INTO THE
SOME AREAS OF THE LOWLANDS OVERNIGHT. SNOW LEVELS WILL RANGE BETWEEN
8K-9K FT IN THE GILA REGION AND 8500 TO 9500 FT IN THE SACRAMENTO
MOUNTAINS.
SHOWERS WILL DIMINISH LATE TONIGHT AND SUNDAY...WITH PATCHY FOG AND
HIGH RH VALUES RETURNING SUNDAY NIGHT. DRIER AND WARMER WEATHER WILL
RETURN EARLY NEXT WEEK WITH TEMPERATURES RUNNING 5 TO 10 DEGREES
ABOVE NORMAL BY WEDNESDAY. LIGHT WINDS WILL PREVAIL...BUT A BACKDOOR
COLD FRONT WILL BRING COOLER TEMPERATURES TO THE AREA THURSDAY WITH
BREEZY TO WINDY CONDITIONS ALONG WEST FACING SLOPES.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 39 57 34 60 36 / 20 10 0 0 0
SIERRA BLANCA 37 55 32 58 35 / 10 10 0 0 0
LAS CRUCES 39 56 34 58 35 / 20 10 0 0 0
ALAMOGORDO 36 56 31 56 33 / 30 20 0 0 0
CLOUDCROFT 26 40 23 43 27 / 30 20 10 0 0
TRUTH OR CONSEQUENCES 36 54 34 57 34 / 20 10 0 0 0
SILVER CITY 35 54 32 56 34 / 40 20 0 0 0
DEMING 36 57 32 59 33 / 20 10 0 0 0
LORDSBURG 36 57 31 59 33 / 20 20 0 0 0
WEST EL PASO METRO 41 59 35 60 38 / 20 10 0 0 0
DELL CITY 35 55 29 59 31 / 10 10 0 0 0
FORT HANCOCK 39 58 35 61 36 / 10 10 0 0 0
LOMA LINDA 39 53 32 55 36 / 20 10 0 0 0
FABENS 37 57 33 60 34 / 20 10 0 0 0
SANTA TERESA 38 57 34 59 35 / 20 10 0 0 0
WHITE SANDS HQ 39 57 35 58 35 / 20 10 0 0 0
JORNADA RANGE 35 56 30 57 32 / 30 20 0 0 0
HATCH 36 59 33 61 33 / 30 10 0 0 0
COLUMBUS 39 58 36 59 36 / 20 10 0 0 0
OROGRANDE 38 56 33 58 35 / 20 20 0 0 0
MAYHILL 32 45 27 51 33 / 30 20 10 0 0
MESCALERO 30 46 25 47 28 / 30 20 0 0 0
TIMBERON 33 47 28 49 33 / 30 20 10 0 0
WINSTON 33 50 30 54 32 / 20 0 0 0 0
HILLSBORO 36 53 34 55 36 / 30 0 0 0 0
SPACEPORT 35 56 32 58 34 / 20 20 0 0 0
LAKE ROBERTS 32 52 30 54 32 / 40 10 0 0 0
HURLEY 34 54 32 55 32 / 30 20 0 0 0
CLIFF 34 58 30 58 31 / 40 20 0 0 0
MULE CREEK 30 55 27 56 28 / 40 20 0 0 0
FAYWOOD 37 54 34 55 35 / 30 10 0 0 0
ANIMAS 36 58 31 61 33 / 20 20 0 0 0
HACHITA 35 58 32 60 32 / 20 20 0 0 0
ANTELOPE WELLS 33 58 31 61 31 / 20 10 0 0 0
CLOVERDALE 36 55 33 60 34 / 20 20 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT FOR NMZ402-415.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR NMZ414-
416.
TX...NONE.
&&
LANEY/HARDIMANHazardous weather outlook, Jan 31, 7:20 AM MST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
720 AM MST SAT JAN 31 2015
NMZ414>416-011430-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
720 AM MST SAT JAN 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.
.DAY ONE...TODAY AND TONIGHT.
WINTER STORM WARNING IN EFFECT ABOVE 7500 FT...SNOW ADVISORY BELOW
7500 FT.
RAIN AND SNOW THROUGH THIS EVENING WITH SNOW LEVEL AROUND 8000 FT.
HEAVY SNOW (4-8 INCHES) IS EXPECTED ABOVE 8000 FT...WHILE A
MIXTURE OF RAIN AND SNOW IS POSSIBLE BELOW 8000 FT WITH 2 TO 5
INCHES OF SNOW. ROADS AND PASSES ACROSS HIGHER ELEVATIONS COULD
BECOME SNOW PACKED AND ICY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NMZ402-403-408-011430-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
720 AM MST SAT JAN 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNING IN EFFECT ABOVE 8000 FT.
RAIN AND SNOW THROUGH THIS EVENING WITH SNOW LEVEL AROUND 8000 FT.
HEAVY SNOW (4-8 INCHES) IS EXPECTED ABOVE 8000 FT...WHILE A
MIXTURE OF RAIN AND SNOW IS POSSIBLE BELOW 8000 FT WITH 1 TO 3 INCHES
OF SNOW POSSIBLE. ROADS AND PASSES ACROSS HIGHER ELEVATIONS COULD
BECOME SNOW PACKED AND ICY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NMZ401-404>407-409>413-417-TXZ418>424-011430-
UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
720 AM MST SAT JAN 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED RAIN SHOWERS LASTING THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HEFNER
Drought, Upper Gila River Valley
- When
- February 1, 12:00 AM MST to February 28, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
Severe(D2) drought conditions across the entire zone improved to Moderate(D1) conditions over the eastern half of the zone on February 3rd. The Gila Hot Springs Cooperative Observer reported 0.46 inches of precipitation which was 0.41 inches below normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Wisconsin, February 1 to 2, 20153 deaths · 20 events
- Winter Storm in Iowa, February 1, 20151 death · $2.5 million · 51 events
- Winter Storm in Iowa, February 1, 20151 death · $175,000 · 21 events
- Winter Storm in Ohio, February 1 to 2, 2015$4.8 million · 16 events
- Winter Storm in New York, February 1 to 2, 2015$340,000 · 17 events
- Winter Storm in Pennsylvania, February 1 to 2, 2015$600,000 · 3 events
- Drought in Texas, February 1 to 28, 2015$49,000 · 31 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 2015$80,000 · 9 events
- Damaging Winds and Strong Wind in Mississippi, February 1, 2015$55,000 · 60 kt wind · 14 events
- Drought in Oklahoma, February 1 to 28, 201529 events
- Winter Storm and Winter Weather in Nebraska, February 1, 201529 events
- Heavy Snow in New York, February 1 to 2, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560428.